MAUDE Adverse Event Report: ARTHREX, INC. SIDE RELEASE RETRO CONSTR HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. SIDE RELEASE RETRO CONSTR HANDLE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number SIDE RELEASE RETRO CONSTR HANDLE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery when the surgeon wanted to use the handle of the viewfinder, he did not succeed in unscrewing the knob.It was blocked, whereas usually, it was easily unscrewed.By forcing to succeed in unscrewing it, the knob ended up breaking.No part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 27-jun-2022: it was confirmed that a part of the device broke off.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the holes within the knob used to assemble the dowel, attaching the knob to the device were broken.The dowel was found to still be assembled to the lock pin.It was also noted that the knob shows signs of damage.

Brand Name
SIDE RELEASE RETRO CONSTR HANDLE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15041085
Report Number1220246-2022-05254
Device Sequence Number12511372
Product Code MDM
UDI-Device Identifier00888867196773
UDI-Public00888867196773
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIDE RELEASE RETRO CONSTR HANDLE
Device Catalogue NumberAR-1510HR
Device Lot Number43212103
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown